Alert archive / Montana / Lake Wind Advisories in 2012
Lake Wind Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at May 21, 2012, 2:38 PM MDT for 5 counties in Montana. It took effect at May 22, 2012, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 2:38 PM MDT (20:38 UTC)
- In effect from
- May 22, 2012, 10:00 AM MDT
- Expired
- May 22, 2012, 8:33 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188 WWUS75 KGGW 212038 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 238 PM MDT MON MAY 21 2012 MTZ016-017-021>023-221000- /O.NEW.KGGW.LW.Y.0021.120522T1600Z-120523T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 238 PM MDT MON MAY 21 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR FORT PECK LAKE... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND ADVISORY FOR FORT PECK LAKE...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * TIMING...WINDS WILL INCREASE BY LATE MORNING...WITH STRONG WINDS CONTINUING THROUGH THE DAY. WINDS WILL WEAKEN TUESDAY EVENING BUT ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY. * WINDS...WEST 15 TO 30 MPH. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
3 follow-up statements
396 WWUS75 KGGW 220949 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 349 AM MDT TUE MAY 22 2012 MTZ016-017-021>023-222200- /O.CON.KGGW.LW.Y.0021.120522T1600Z-120523T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 349 AM MDT TUE MAY 22 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...WINDS WILL INCREASE BY LATE MORNING...WITH STRONG WINDS CONTINUING THROUGH THE DAY. WINDS WILL WEAKEN THIS EVENING BUT ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY. * WINDS...WEST 15 TO 30 MPH. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
537 WWUS75 KGGW 222124 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 324 PM MDT TUE MAY 22 2012 MTZ016-017-021>023-230300- /O.CON.KGGW.LW.Y.0021.000000T0000Z-120523T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 324 PM MDT TUE MAY 22 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...WINDS WILL REMAIN BETWEEN 15 AND 25 MPH WITH OCCASIONAL GUSTS OVER 30 MPH. WINDS WILL WEAKEN THIS EVENING BUT ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY. * WINDS...WEST 15 TO 30 MPH. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
412 WWUS75 KGGW 230233 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 833 PM MDT TUE MAY 22 2012 MTZ016-017-021>023-230345- /O.CAN.KGGW.LW.Y.0021.000000T0000Z-120523T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 833 PM MDT TUE MAY 22 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE LAKE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH ACROSS THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE AGAIN ON WEDNESDAY ACROSS FORT PECK LAKE AND ANOTHER LAKE WIND ADVISORY MAY BE NEEDED FOR THE AFTERNOON HOURS. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at May 21, 9:02 AM MDT, 5 hours 36 minutes earlier.
Area forecast discussion, May 21, 9:02 AM MDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 902 AM MDT MON MAY 21 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... WEAK FRONT MOVING THROUGH THE REGION THIS MORNING WITH WINDS EXPECTED TO TURN WEST BY AFTERNOON. UPPER RIDGE MOVING INTO THE STATE WITH MID TO HIGH LEVEL MOISTURE SPREADING ACROSS THE REGION KEEPING SKIES CLOUDY TODAY. WITH THE RIDGE WILL ALSO COME WARMER TEMPERATURES AHEAD OF A STRONGER COLD FRONT EXPECTED TO CROSS THE REGION TUESDAY. CURRENT FORECAST LOOKS ON TRACK SO NO UPDATE PLANNED. EBERT PREVIOUS SHORT TERM DISCUSSION...THE SHORT TERM BEGINS TODAY WITH THE NEXT STORM SYSTEM POISED OFF THE NORTHWEST COAST...READY TO MOVE ONSHORE. AN UPPER LEVEL RIDGE OVER THE ROCKY MOUNTAINS WILL SHIFT EAST TODAY. THIS WILL BACK NW WINDS ALOFT TO THE SW OVER WESTERN AND CENTRAL MONTANA. THIS WILL ALSO FEED MOISTURE FROM THE PACIFIC STORM INTO THE REGION. THE MODELS LIMIT THE EXTENT OF THE RESULTING RAIN TODAY JUST WEST OF OUR CWA. HOWEVER THIS EVENING THE ASSOCIATED COLD FRONT DESCRIBES A BOUNDARY ACROSS OUR NORTHERN ZONES WITH THE OVERRUNNING MOISTURE PRODUCING RAIN ON WEST AND NORTH MAINLY. AT 00Z TUESDAY CAPE OF AROUND 300-500 J/KG AND LIFTED INDEX VALUES OF AROUND -2C SHOULD INITIATE CONVECTION TO OUR WEST THAT MIGHT DRIFT INTO OUR AREA IN THE EVENING ALONG WITH THE SHOWERS. THE INVERTED V SOUNDING PROFILE SUGGESTS THAT GUSTY WINDS WILL BE ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED A SEE TEXT COMMENT OVER WESTERN MONTANA FOR THEIR CONVECTIVE OUTLOOK TODAY. THE STORMS LIFT INTO SASKATCHEWAN AFTER MIDNIGHT. TODAY WILL BE THE WARMEST DAY OF THE WEEK. THICKNESS HEIGHTS SUGGEST HIGHS AROUND 15F DEGREES ABOVE NORMAL. TUESDAY...THE BROAD UPPER TROUGH SPREADS EAST SENDING A MUCH MORE DISTINCT COLD FRONT ACROSS NEMONT BEFORE NOON. CONVECTIVE PARAMETERS NEAR THE FRONT AT 18Z APPEAR TO BE IN THE MODERATE RANGE SINCE THE HEATING OF THE DAY WILL NOT HAVE OCCURRED YET. AGAIN EXPECT RAIN SHOWERS ALONG WITH THUNDER. THE GFS AND THE NAM BOTH ARE QUITE MOIST WITH QPF AMOUNTS OF AROUND 0.10 TO 0.20 INCH BEFORE NOON IN THE NW ZONES. BY 00Z WEDNESDAY THE FRONT AND STRONGER CONVECTIVE PARAMETERS WILL BE WELL INTO NORTH & SOUTH DAKOTA WHERE CAPE STRENGTHENS TO AROUND 2600 J/KG AND LIFTED INDEX FALLS TO AROUND -8C. WITH STRONG SHEAR AND STEEP LAPSE RATES AHEAD OF THE FRONT...IN THE TRANSITION ACROSS OUR EASTERN ZONES SOME OF STORMS COULD BECOME STRONG BEFORE THEY CROSS INTO THE DAKOTAS. MID-WAY THROUGH THE SHIFT THE STORM PREDICTION CENTER PLACED AN AREA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NORTH DAKOTA...WHICH SUGGESTS THAT NEMONT WILL ONLY BE DEALING WITH MODERATE STRENGTH CONVECTION. A STRONG SURFACE LOW CENTERED IN SOUTHERN ALBERTA AND SASKATCHEWAN APPEARS TO BE DRIVING A DRY SLOT OVER OUR ZONES IN THE AFTERNOON SO MOST STORMS WILL BE CONFINED TO OUR NE AND SE IN THE AFTERNOON. DRY SLOTTING COULD KEEP SHOWERS TO A MINIMUM TUESDAY EVENING. WITH THE FRONT MOVING THROUGH AND FALLING THICKNESS HEIGHTS TEMPERATURES SHOULD BECOME CLOSER TO NORMAL. WEDNESDAY...THE UPPER LOW CENTER OF THE LONG WAVE TROUGH TRACKS ALONG THE INTERNATIONAL BORDER OF NEMONT. THERE ARE INDICATIONS THAT THE STORM WILL TRY TO STACK UP SO WE SHOULD A CONTINUATION OF THE STRONG WESTERLY WINDS. WINDS OVER FORT PECK LAKE COULD BECOME STRONG ENOUGH FOR AN ADVISORY. DRY SLOTTING COULD KEEP MOST RAIN TO OUR NORTH AND SOUTH. SO WILL MAINTAIN SLIGHT CHANCE POPS. WITH THE TROUGH MOVING OVER MONTANA...TEMPERATURES WILL TREND LOWER THAN NORMAL. SCT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... MODELS TAKE ONE UPPER TROUGH TO THE EAST THURSDAY AND THURSDAY NIGHT WHILE DIGGING ANOTHER OVER THE PACIFIC NORTHWEST. WHILE THE BULK OF THE MOISTURE WITH THURSDAY'S TROUGH IS EXPECTED TO BE TO THE EAST...THERE WILL BE ENOUGH LINGERING MOISTURE AND INSTABILITY TO WARRANT A CHANCE OF SHOWERS. ON FRIDAY...THE FORECAST WILL BE BETWEEN SYSTEMS IN A SOUTHWEST FLOW ALOFT AS A CLOSED LOW DEVELOPS IN CALIFORNIA IN THE WEST COAST UPPER TROUGH. MODELS DIFFER BETWEEN A DRY SW FLOW (GFS) AND MOIST SW FLOW (ECMWF) ALOFT. WILL MAINTAIN EITHER A CHANCE OR SLIGHT CHANCE OF SHOWERS. MODELS GRADUALLY LIFT THIS LOW NORTH OVER THE WEEKEND AND BRING IT ACROSS MONTANA ON SUNDAY. IF THIS FORECAST HOLDS TRUE...IT COULD BE A VERY WET WEEKEND ACROSS THE REGION. WILL MAINTAIN A CHANCE OF SHOWERS FOR NOW UNTIL BETTER RUN TO RUN AGREEMENT IS MAINTAINED. THE LOW LIFTS NORTH NEXT MONDAY DIMINISHING THE CHANCE OF SHOWERS. FORRESTER && .AVIATION... VFR CONDITIONS ARE EXPECTED FOR ALL TAF SITES THROUGHOUT MOST OF THE TAF CYCLE. WILL SEE MID AND HIGH LEVEL CLOUDS TODAY AND TONIGHT. SOUTHEAST WINDS WILL TURN WEST TO NORTHWEST THIS AFTERNOON FOLLOWING A WEAK FRONTAL PASSAGE. A LOW PRESSURE SYSTEM AND COLD FRONT TUESDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO ALL TAF SITES THROUGH THE END OF THE TAF CYCLE. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 21, 3:22 AM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 322 AM MDT MON MAY 21 2012 MTZ016>027-059>062-220900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 322 AM MDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A BROAD UPPER LEVEL TROUGH AND COLD FRONT ON TUESDAY WILL BRING RAIN SHOWERS...STRONG NORTHWEST WINDS...AND THUNDERSTORMS...SOME OF WHICH MAY PRODUCE GUSTY WINDS AND SMALL HAIL. A WIND ADVISORY FOR FORT PECK LAKE MIGHT BE NEEDED. A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS MONTANA THIS WEEKEND. THERE IS THE POSSIBILITY OF WIDESPREAD RAIN ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 21, 9:39 AM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
939 AM MDT MON MAY 21 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 4 NW GLASGOW 48.24N 106.70W
05/18/2012 M0.20 INCH VALLEY MT NWS EMPLOYEE
&&
TEF
IRIS SYSTEMNearby
Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.